Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2007, 5:07 PM CDT for Shelby County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- May 3, 2007, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
The radar
The Memphis radar (KNQA), 30 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 032207 SVRMEG TNC157-032245- /O.NEW.KMEG.SV.W.0068.070503T2207Z-070503T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 507 PM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 545 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHWEST MEMPHIS...OR ABOUT 6 MILES NORTHWEST OF HORN LAKE...AND MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDTOWN MEMPHIS...DOWNTOWN MEMPHIS AND FRAYSER. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 9023 3501 8992 3528 8987 3529 9004 $$
1 follow-up statement
000 WWUS54 KMEG 032242 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT THU MAY 3 2007 TNC157-032252- /O.EXP.KMEG.SV.W.0068.000000T0000Z-070503T2245Z/ SHELBY TN- 542 PM CDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY WILL EXPIRE AT 545 PM CDT... AT 542 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3501 9023 3501 8992 3528 8987 3529 9004 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:47 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 3, 2:47 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT THU MAY 3 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS CAN BE FOUND MAINLY OVER THE NORTHERN BORDER OF THE FORECAST AREA. TEMPERATURES HAVE WARMED INTO THE 80S OVER MOST OF REGION. UPPER LEVEL LOW MOVING ALONG THE OKLAHOMA/TEXAS BORDER AND CONTINUES TO MOVE NORTHEAST. AS THIS LOW CONTINUES TO MOVE ACROSS EASTERN OKLAHOMA AND WEAKEN EXPECT MORE SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. WEAK FRONTAL BOUNDARY WHICH REMAINS OVER THE FORECAST AREA WILL STILL BE IN PLACE FRIDAY NIGHT AND SATURDAY SO THERE WILL BE A SMALL CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...FRONTAL BOUNDARY SHOULD BE GONE AND UPPER LEVEL RIDGE WILL BUILD IN BRINGING A RETURN TO DRY WEATHER WITH ABOVE NORMAL TEMPERATURES. BY MONDAY...NEXT UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN ROCKIES AND GRADUALLY MOVE EAST. THIS SYSTEM WILL HELP PROVIDE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 79 67 86 / 70 70 20 20 MKL 63 77 63 84 / 70 70 30 20 JBR 63 79 64 86 / 70 70 20 20 TUP 64 78 64 84 / 70 70 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 3, 4:54 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT THU MAY 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 454 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MID SOUTH TODAY. A WARM...MOIST...AND UNSTABLE AIRMASS WILL BE IN PLACE AND WILL HELP TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A FEW STORMS MAY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HAIL POSSIBLE. THE BEST CHANCES FOR STRONG THUNDERSTORMS WILL BE DURING THE AFTERNOON HOURS WHEN DAYTIME HEATING WILL BE MAXIMIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT BRIEF SPOTTER ACTIVATION MAY BE NEEDED IN AREAS WHERE STRONG STORMS DEVELOP TODAY. JLH
In the hours before
Special weather statement, May 3, 2:22 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT THU MAY 3 2007 ARZ009-MOZ113-031945- CLAY AR-DUNKLIN MO- 222 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ST. FRANCIS AT 222 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 3, 3:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT THU MAY 3 2007 MSZ008-012-032115- TATE MS-PANOLA MS- 348 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF CRENSHAW AT 348 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.